Alert archive / California / Wind Advisories in 2015
Wind Advisory 10, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Nov 16, 2015, 10:24 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 10:24 AM PST (18:24 UTC)
- Expired
- Nov 16, 2015, 6:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
204 WWUS76 KSTO 161824 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1024 AM PST MON NOV 16 2015 ...WIND ADVISORY FOR THE DELTA AND NORTHERN SAN JOAQUIN VALLEY UNTIL 6 PM PST... CAZ018-019-170200- /O.NEW.KSTO.WI.Y.0010.151116T1824Z-151117T0200Z/ CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...FAIRFIELD/SUISUN ...STOCKTON...MODESTO 1024 AM PST MON NOV 16 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR THE DELTA AND NORTHERN SAN JOAQUIN VALLEY. * TIMING AND WINDS...INCREASING NORTHERLY WINDS SUSTAINED TO 25 MPH WITH GUSTS 35 TO 40 MPH THROUGH 6 PM PST. * IMPACTS...HIGH PROFILE VEHICLES USE CAUTION. POSSIBLE TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
418 WWUS76 KSTO 170223 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 623 PM PST MON NOV 16 2015 CAZ018-019-170330- /O.EXP.KSTO.WI.Y.0010.000000T0000Z-151117T0200Z/ CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...FAIRFIELD/SUISUN ...STOCKTON...MODESTO 623 PM PST MON NOV 16 2015 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE TAPERED THIS EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 16, 4:01 AM PST, 6 hours 23 minutes earlier.
Area forecast discussion, Nov 16, 4:01 AM PST, 6 hours 23 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 401 AM PST MON NOV 16 2015 .SYNOPSIS... Sunday's weather system has moved to the east. Dry weather expected for most of the area for the remainder of the week, though some light precipitation may occur at times over the far northern portion of the state. && .DISCUSSION... Satellite imagery shows the trough has shifted to the east of the area with northerly flow on the backside covering NorCal. Other than a few flurries remaining along the crest this morning, dry weather returns today as high pressure from the eastern Pacific edges onto the West Coast. Enough northerly flow has continued overnight through the Central Valley, and temp/dewpoint spreads are high, so fog not likely to be much of a factor this morning. May in fact see some patches of frost over the far northern Sacramento Valley in wind-sheltered spots as dewpoints are around 30F. Northerly breezes will pick up during the day through the Central Valley as daytime heating leads to mixing. The strongest surface pressure gradients will develop to our south today, so expecting the strongest breezes to be from about the Sacramento area southward into the San Joaquin Valley. Winds decrease tonight as gradients weaken and airmass decouples leading to some areas of fog by Tuesday morning. Dry weather is expected across most of the area the next several days, though moisture moving over the ridge may lead to some light precipitation across the far northern part of the state into mid- week. Milder daytime temperatures expected. Note on the Denair tornado Sunday afternoon: A tornadic mini- supercell developed over southern Stanislaus County Sunday afternoon. Several damage reports to structures were received from the area in and around Denair (just east of Turlock). After examination of radar imagery, video and eye witness accounts, our office has determined that a tornado struck Denair between 1:45 and 2:00 pm in the afternoon. A team will travel to the Denair area today to survey damage, determine rating, path length and duration of the tornado. More information resulting from the survey will be forthcoming later today. && .EXTENDED DISCUSSION (Friday THROUGH Monday) A weak trough over the Pac NW, embedded within the broad upper ridge, may bring some cloudiness and slight chance of showers over the Shasta county area Friday. ECMWF hints at a deepening trough over NorCal Saturday that would bring some isolated shower activity relative to the dry GFS. Both show the jetstream over Canada. We elected to keep the area dry. Latest GFS and ECMWF depict a deepening cold trough moving southward into the Pac NW early next week. The ECMWF brings showers to interior NorCal on Monday while the GFS is 24 hrs later. In any case, it will be colder with a mention of showers over the northern mountains Monday and Tuesday. JClapp && .AVIATION... VFR conditions for the TAF sites the next 24 hours. Breezy north winds gusts to 25 kts possible beginning between 16-18z in cent/srn Sac Valley. JClapp && .STO Watches/Warnings/Advisories... None. &&
In the hours before
Local storm report, Nov 16, 7:23 AM PST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
723 AM PST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN 4 E KYBURZ 38.78N 120.23W
11/16/2015 M0.79 INCH EL DORADO CA TRAINED SPOTTER
24 HOUR TOTAL.
&&
KSLocal storm report, Nov 16, 7:24 AM PST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
724 AM PST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN SE PACIFIC HOUSE 38.76N 120.50W
11/16/2015 M1.22 INCH EL DORADO CA TRAINED SPOTTER
24 HOUR TOTAL. SNOW DEPTH 1 INCH.
&&
KSLocal storm report, Nov 16, 8:56 AM PST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
856 AM PST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 4 WSW CASTLE CRAG 41.06N 122.36W
11/16/2015 M1.10 INCH SHASTA CA TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
KSLocal storm report, Nov 16, 8:59 AM PST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
859 AM PST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 5 ENE CISCO 39.32N 120.45W
11/16/2015 M8.0 INCH NEVADA CA TRAINED SPOTTER
24 HOUR SNOWFALL. MELTED VALUE 0.92 SNOW DEPTH 10 INCHES.
&&
KSThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:09 PM PST | Special Weather Statement | STO | Amador, Calaveras | 66 min |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.